How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Health
Satisfied Customers: 4487
Experience:  Family Physician
Type Your Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

On my worst days I cant sit still and I pace for 10 hours

This answer was rated:

On my worst days I can't sit still and I pace for 10 hours until I am able to fall asleep. I went to the emergency 3 weeks ago, their diagnosis was that I had tardive dyskinesia. They gave me a sctipt

for seroquel. I have tried seroquel at 100, 200, and 400 mg but it's not very effective. I don't have

primary doctor but I'm seeing an internal medicine doctor tomorrow. In the past I have tried xanax

and cogentin but neither one of them helped.

What medication will help me deal with my restlessness ?

Seroquel is the only medication I'm taking now.
Greetings !

Welcome to the site.

I am Dr. Kaushik and i am a psychiatrist and i believe i can help you with your problem.

First of all i do not agree with your doctor's diagnosis of your condition of Tardive dyskinesia which is characterized by involuntary repetitive body movements such as face, tongue , eyelids, limbs , trunk , etc, and is not restricted to restlessness and nor it is associated with constant walking.

Secondly the second mistake that your doctor did was to prescribe you an anti psychotic drug like seroquel which on the contrary is prohibited from use in this condition and at times is a precipitant of tardive dyskinesia.

So all in all neither the diagnosis and nor the drug choice for his proposed diagnosis were right and this explains why you had been suffering all along despite use of drug.

From your narration of your symptoms it gives me the impression that you are most likely suffering from a condition called as Restlessless Leg Syndrome ( RLS ) which is characterized by excessive restlessness and inability to sit calmly which eventually gives way to constant walking as walking reduces the restlessness albeit temporarily.

So i will like to ask you to discuss this diagnosis with your doctor and for management of this condition you shall discuss two drugs Requip ( generic name- ropinirole) or mirapex ( Pramipexole ), any one of these two drugs can be used to treat your underlying condition. Interestingly these two drugs also remain the drugs of choice if you had tardive dyskinesia.

Requip is somehow associated with better results in those with RLS , so you may discuss using it at dose of 0.125 mg three times a day and after 1 week the dose may be increased as per the doctor's discretion to 0.25 mg three times a day.

I am sending a link below on RLS which you can go through to acquaint yourself more with this condition.

I hope this helps.

Wish you all the best.

Please kindly leave a Positive rating if you are satisfied with the answer.


Dr. Kaushik and 4 other Health Specialists are ready to help you

Related Health Questions